Alert archive / Virginia / Flash Flood Warnings in 2009
Flash Flood Warning 12, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Jun 17, 2009, 3:30 PM EDT for Buchanan County, Dickenson County, Virginia. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2009, 3:30 PM EDT (19:30 UTC)
- Expired
- Jun 17, 2009, 5:30 PM EDT
- In force
- 2 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Buchanan County, VA, Dickenson County, VA
The radar
The Jackson,KY radar (KJKL), 111 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 5:00 PM EDT | FLOOD | Clintwood, VA | ROAD THAT WERE FLOODED EARLIER WERE FLOODED AGAIN BY LATEST RAINFALL. GREENWAY DRIVE WAS CLOSED TO TRAFFIC. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.5 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 463 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 340 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KRLX 171930
FFWRLX
VAC027-051-172130-
/O.NEW.KRLX.FF.W.0012.090617T1930Z-090617T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
330 PM EDT WED JUN 17 2009
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BUCHANAN COUNTY IN VIRGINIA...
THIS INCLUDES THE CITIES OF...GRUNDY...DAVENPORT...
DICKENSON COUNTY IN VIRGINIA...
THIS INCLUDES THE CITIES OF...JOHN FLANNAGAN LAKE...HAYSI...
CLINTWOOD...BREAKS INTERSTATE PARK...
* UNTIL 530 PM EDT
* AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING IS POSSIBLE FROM THUNDERSTORMS THAT WILL MOVE
ACROSS THE WARNED AREA BETWEEN 330 PM AND 530 PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF UP TO ONE INCH PER HOUR ARE POSSIBLE
IN THE WARNED AREA.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3704 8247 3713 8255 3721 8255 3726 8236
3733 8226 3736 8219 3727 8175 3725 8173
3712 8195 3712 8200 3709 8201 3704 8209
3703 8213 3702 8220
$$
052 follow-up statements
000
WGUS71 KRLX 172105
FFSRLX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
505 PM EDT WED JUN 17 2009
VAC027-172109-
/O.CAN.KRLX.FF.W.0012.000000T0000Z-090617T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BUCHANAN VA-
505 PM EDT WED JUN 17 2009
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR BUCHANAN COUNTY...
A STRONG STORM WILL ENTER NORTHERN BUCHANAN COUNTY FROM THE
NORTHWEST OVER THE NEXT HOUR. PONDING OF WATER ON ROADWAYS CAN BE
EXPECTED IN BRIEF DOWNPOURS...WITH RISES ON SMALL CREEKS AND STREAMS
POSSIBLE. HOWEVER...ADDITIONAL FLASH FLOODING IS NOT ANTICIPATED AT
THIS TIME.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE 877-633-6772 WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR SOUTHWEST VIRGINIA.
LAT...LON 3704 8247 3713 8255 3721 8255 3726 8236
3731 8229 3727 8224 3719 8222 3716 8220
3715 8218 3712 8217 3711 8215 3705 8213
3703 8215 3702 8221
$$
VAC051-172130-
/O.CON.KRLX.FF.W.0012.000000T0000Z-090617T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DICKENSON VA-
505 PM EDT WED JUN 17 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM EDT FOR
DICKENSON COUNTY...
AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE WARNED
AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JOHN
FLANNAGAN LAKE...HAYSI...CLINTWOOD AND BREAKS INTERSTATE PARK
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF UP TO ONE INCH ARE
POSSIBLE...PARTICULARLY NEAR NORA AND JUST EAST OF CLINTWOOD.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
TURN AROUND DONT DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE 877-633-6772 WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR SOUTHWEST VIRGINIA.
&&
LAT...LON 3704 8247 3713 8255 3721 8255 3726 8236
3731 8229 3727 8224 3719 8222 3716 8220
3715 8218 3712 8217 3711 8215 3705 8213
3703 8215 3702 8221
$$
30000
WGUS71 KRLX 172123
FFSRLX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
523 PM EDT WED JUN 17 2009
VAC051-172133-
/O.EXP.KRLX.FF.W.0012.000000T0000Z-090617T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DICKENSON VA-
523 PM EDT WED JUN 17 2009
...THE FLASH FLOOD WARNING WILL EXPIRE AT 530 PM EDT FOR DICKENSON
COUNTY...
HEAVY RAIN IS NO LONGER ANTICIPATED...THEREFORE THE FLASH FLOOD
WARNING THAT WAS IN EFFECT HAS BEEN ALLOWED TO EXPIRE. STREAMS AND
CREEKS HAVE BEGUN TO RECEDE AND NO LONGER POSE A FLASH FLOOD THREAT.
OCCASIONAL LIGHT TO MODERATE RAIN CAN BE EXPECTED THE NEXT HOUR OR
SO...BUT NO HIGH WATER IS ANTICIPATED.
TURN AROUND DONT DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE 877-633-6772 WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR CENTRAL VIRGINIA.
LAT...LON 3704 8247 3713 8255 3721 8255 3726 8236
3731 8229 3727 8224 3719 8222 3716 8220
3715 8218 3712 8217 3711 8215 3705 8213
3703 8215 3702 8221
$$
30What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 8:06 AM EDT, 7 hours 24 minutes earlier.
Area forecast discussion, Jun 17, 8:06 AM EDT, 7 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
806 AM EDT WED JUN 17 2009
.SYNOPSIS...
WARM FRONT MOVES THROUGH THE AREA THIS MORNING. A WEAK COLD FRONT
MOVES THROUGH LATE TONIGHT...AND THEN RETURNS AS A WARM FRONT
THURSDAY NIGHT. ANOTHER COLD FRONT ARRIVES SATURDAY MORNING.
&&
.NEAR TERM /UNTIL 2 PM THIS AFTERNOON/...
SENT A QUICK UPDATE TO REFLECT THE LATEST RADAR AND SATELLITE
TRENDS. REDUCED POPS/WX ACROSS LOWLANDS FOR THE REST OF THE MORNING.
KEPT LIKELY POPS ACROSS SOUTHWEST VA...AND MOUNTAINS COUNTIES OF
WV DURING THE MORNING...THEN INCREASING AND EXPANDING CHANCE POPS
WEST INTO THE LOWLANDS BY 2 PM.
PREVIOUS DISCUSSION BELOW...
SHOWERS AND ISOLATED THUNDERSTORMS CONTINUE ACROSS THE CWA THIS
MORNING AS A WARM FRONT...ASSOCIATED WITH A LOW PRESSURE CENTER
CURRENTLY OVER NORTHERN IL/IN/OH...COMBINED WITH SEVERAL
DISTURBANCES IN THE FLOW CONTINUE TO MOVE THROUGH THE REGION.
CURRENT RADAR TRENDS INDICATE THE PRECIPITATION IS BECOMING MORE
WIDELY SCATTERED...AND THERE MAY BE A BRIEF LULL IN THE
PRECIPITATION LATER THIS MORNING ACROSS MUCH OF THE CWA. AS THE WARM
FRONT CONTINUES TO LIFT THROUGH THE REGION TODAY...DEW POINTS WILL
BE ON THE INCREASE...REACHING THE LOWER 70S OVER THE WESTERN PARTS
OF THE CWA BY THIS AFTERNOON...WITH PW VALUES RANGING BETWEEN 1.3 TO
1.6 INCHES.
THUNDERSTORMS WILL BE ON THE INCREASE AGAIN THIS AFTERNOON AND
EVENING AS THE ATMOSPHERE BECOMES MORE UNSTABLE IN ADVANCE OF AN
APPROACHING COLD FRONT. SPC HAS PLACED THE ENTIRE CWA IN A SLIGHT
RISK FOR SEVERE STORMS TODAY. HAVE CONTINUED TO KEEP MENTION OF
HAIL AND GUSTY WINDS IN THE WX GRIDS FOR THIS AFTERNOON/EVENING AS
MODELS INDICATING MLCAPE VALUES BETWEEN 1000-1500J/KG AND 0-6KM BULK
SHEAR VALUES AVERAGING AROUND 40KTS. IN ADDITION...MODEL SOUNDINGS
INDICATING DRIER AIR WORKING ITS WAY INTO THE CWA AT MID AND UPPER
LEVELS...FURTHER INCREASING THE INSTABILITY...HAIL AND WIND THREAT.
BEST INSTABILITY/CHANCES FOR SEVERE STILL APPEARS TO LIE OVER
CENTRAL AND WESTERN PORTIONS OF THE CWA...ALTHOUGH SEVERE STORMS
WILL BE POSSIBLE EVERYWHERE. HAVE DECIDED NOT TO EXPAND THE FFA AT
THIS TIME AS CURRENT PLACEMENT LOOKS REASONABLE.
COLD FRONT BEGINS TO MOVE INTO THE WESTERN PORTIONS OF THE CWA
AROUND 00Z...WITH DRIER AIR GRADUALLY WORKING ITS WAY INTO THE CWA
BEHIND THE FRONT.
&&
.SHORT TERM /2 PM THIS AFTERNOON THROUGH SATURDAY NIGHT/...
SYSTEM EXITING FIRST THING THU MORNING YIELDS TO NW FLOW ALOFT WITH
WEAK SURFACE RIDGING SO A LESS ACTIVE DAY IS ANTICIPATED. AIR MASS
THU PROGGED TO BE STABLE OR ONLY MARGINALLY UNSTABLE AT BEST. BY
EVENING...THOUGH...NEW WARM FRONT SETS UP ALONG A NW TO SE AXIS
ACROSS THE SW OR TUG FORK PORTION OF THE AREA WHERE THE INSTABILITY
GRADIENT EXISTS. AIR MASS ON SW SIDE OF THIS GRADIENT IS EASILY
UNSTABLE ENOUGH FOR SEVERE IN TERMS OF BOTH FLOW AND BUOYANCY. THIS
AIR MASS COULD MOVE INTO SW PORTION OF FORECAST AREA BY FRI EVENING.
SPC REFLECTS THIS WITH SLIGHT RISK ACTUALLY ACROSS MUCH OF THE
AREA.
LOOKS LIKE WARM FRONT MOVES ON THROUGH THE AREA THU NT. HAVE LOW
CHANCE THUNDERSTORMS FOR THIS AT THIS POINT AS MODELS DIFFER
SOMEWHAT ON TIMING AND PLACEMENT...BUT ANY STORMS THAT DO FORM COULD
BECOME STRONG.
WARM...HUMID AND UNSTABLE AIR MASS TAKES FULL CONTROL FRI. MODELS
INDICATED SIGNIFICANT INSTABILITY AXIS FRI AFTN/EVE IN THE
STRENGTHENING SW FLOW AHEAD OF A DEEPENING LOW PRESSURE CENTER
MOVING ESE ACROSS THE LOWER GREAT LAKES. STRENGTH OF FLOW AND CAPE
DEFINITELY SUGGESTS SEVERE POTENTIAL THIS TIME PERIOD AND SPC HAS
AREA UNDER A SLIGHT RISK. GFS40 KEEPS THIS AXIS SOMEWHAT N AND W OF
THE FORECAST AREA WHILE NAM12 TARGETS THE AREA DEAD ON. SYSTEM
MOVES OUT OF THE AREA SAT...POSSIBLY FASTER THAN CURRENT FORECAST
SUGGESTS.
ROLLED MAINLY WITH MET GUIDANCE FOR TEMPERATURES THRU THRU FRI AND
THEN NO CHANGES AFTER THAT.
&&
.LONG TERM /SUNDAY THROUGH TUESDAY/...
GENERALLY FOLLOWED ECMWF/HPC THINKING IN THE EXTENDED. PATTERN CHG
WILL COMMENCE THIS WEEKEND...WITH SHARP H5 TROUGH DEVELOPING ACROSS
EAST WHICH CLOSES OFF H5 LOW EASTERN LAKES...ACROSS NY STATE. THIS
TROUGH SLOWLY PULLS EAST THROUGH EXTENDED AS H5 RIDGE EXPANDS ACROSS
MOST OF THE CONUS.
COLD FRONT WILL PASS THROUGH CWA DURING DAY SAT. EXPECT CONVECTION
ALONG AND JUST AHEAD OF BAROCLINIC ZONE DURING AFT HEATING. STUCK
WITH HIGH CHC POPS FOR SAT. COLD POOL ASSOC WITH UPPER LVL LOW WILL
KEEP CLOUDS AROUND NORTHERN TIER COUNTIES/NORTHERN MTNS FOR SUN AND
MON...WITH EVERYONE ELSE DRYING OUT WITH JUST A FEW PASSING CLOUDS
FROM TIME TO TIME. COULD BE SOME INSTABILITY SHRA ON SUN AFTN...AND
ACCOUNTED FOR WITH CHC POPS ACROSS NORTH. MAYBE EVEN SMALL HAIL
THREAT AS WELL.
AS RIDGE BUILDS EASTWARD TUES AND WED...N AND NE AREAS WILL BE ON
FRINGE OF NW FLOW. STUCK SCHC POPS IN AS MODELS ARE SHOWING ENERGY
TRAVERSING RING OF FIRE.
STUCK CLOSE TO HPC/MOSGUID FOR TEMPS. GRADUAL WARMING BY DAY 7 AS
RIDGE BUILDS INTO AREA.
&&
.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
BULK OF PRECIPITATION THIS MORNING CONTINUES TO CLEAR FROM WEST TO
EAST FOR A BRIEF RETURN OF MAINLY VFR CONDITIONS ACROSS THE REGION.
THUNDERSTORM ACTIVITY WILL INCREASE AGAIN AFTER 16Z WEDNESDAY AS A
LOW PRESSURE SYSTEM APPROACHES THE REGION. EXPECT GUSTY
WINDS...WIDESPREAD MVFR/ISOLATED IFR VSBYS AND CIGS...AND SMALL HAIL
IN VICINITY OF THUNDERSTORMS. COLD FRONT ASSOCIATED WITH THIS SYSTEM
WILL ENTER SE OHIO AFTER 00Z. MAINLY LIGHT SURFACE WINDS WITH
OCCASIONAL GUSTS OF UP TO 22KTS. FOG MAY DEVELOP THURSDAY MORNING AS
THE SYSTEM EXITS THE REGION...BUT WILL DEPEND ON AMOUNT/TIMING OF
CLEARING. MODERATE WESTERLY WINDS ALOFT.
AVIATION OUTLOOK /BEYOND 00Z THURSDAY...
NO WIDESPREAD IFR CONDITIONS EXPECTED.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR WVZ005>011-
013>017-019-024>026-033>035.
OH...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR OHZ066-067-
075-076-083>087.
KY...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR KYZ101>103-
105.
VA...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR VAZ003-004.
&&
SYNOPSIS...TRM/SL
NEAR TERM...ARJ
SHORT TERM...TRM
LONG TERM...26
AVIATION...SLHazardous weather outlook, Jun 17, 4:17 AM EDT, 11 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 417 AM EDT WED JUN 17 2009 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>017-019-024>026-033>035-180830- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-RITCHIE-MINGO-LOGAN-BOONE-MCDOWELL-WYOMING-RALEIGH- 417 AM EDT WED JUN 17 2009 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WESTERN AND SOUTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON THURSDAY...MOSTLY LATE IN THE DAY AND ON INTO THE NIGHT. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS ON FRIDAY...MOSTLY DURING THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WVZ018-020-027>032-036>040-046-047-180830- CALHOUN-DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 417 AM EDT WED JUN 17 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEASTERN AND EAST CENTRAL PORTIONS OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. WIDESPREAD SHOWERS AND THUNDERSTORMS MAY LEAD TO ISOLATED WATER PROBLEMS TODAY. A FLASH FLOOD WATCH MAY BE NEEDED IF THE POTENTIAL INCREASES. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON FRIDAY...MOSTLY DURING THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SL / TRM
In the hours before
Special weather statement, Jun 17, 9:56 AM EDT, 5 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 956 AM EDT WED JUN 17 2009 VAZ003-171445- DICKENSON- 956 AM EDT WED JUN 17 2009 ...NUMEROUS THUNDERSTORMS AFFECTING CENTRAL DICKENSON COUNTY... AT 946 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A CLUSTER OF THUNDERSTORMS THAT CONTINUED TO MOVE ACROSS CENTRAL DICKENSON COUNTY. THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH AT LEAST 11 AM THIS MORNING. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. SHOULD AN AREA RECEIVE SEVERAL STORMS IN A ROW...RAINFALL AMOUNTS COULD BE ENOUGH TO CAUSE FLOODING. A FLASH FLOOD WATCH REMAINS IN EFFECT TODAY. PEOPLE SHOULD CONTINUE TO MONITOR STREAMS AND CREEKS AND BE PREPARED TO MOVE TO HIGHER GROUND IF A FLASH FLOOD WARNING IS ISSUED. MOTORISTS SHOULD USE EXTREME CAUTION AND BE PREPARED FOR WATER ON ROADWAYS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 25
Special weather statement, Jun 17, 12:34 PM EDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 1234 PM EDT WED JUN 17 2009 VAZ004-171700- BUCHANAN- 1234 PM EDT WED JUN 17 2009 ...NUMEROUS THUNDERSTORMS AFFECTING SOUTH CENTRAL BUCHANAN COUNTY... AT 1231 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A CLUSTER OF THUNDERSTORMS THAT WERE MOVING ACROSS SOUTHERN BUCHANAN COUNTY. THESE STORMS WILL STAY OVER MAINLY RURAL AREAS OF SOUTH CENTRAL BUCHANAN COUNTY. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. MOTORISTS SHOULD USE EXTREME CAUTION AND BE PREPARED FOR WATER ON ROADWAYS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 25
Local storm report, Jun 17, 12:49 PM EDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1249 PM EDT WED JUN 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM FLASH FLOOD 3 N CLINTWOOD 37.19N 82.46W
06/17/2009 DICKENSON VA LAW ENFORCEMENT
BRUSH CREEK OUT OF BANKS AND FLOODING ROADS IN AREA.
&&
CAMPBELLThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 2:22 AM EDT | Flash Flood Warning | RLX | Buchanan, Dickenson | 113 min |
| Jun 17, 12:08 PM EDT | Flash Flood Warning | RLX | Dickenson | 3 hr |
Nearby
Flash Flood Warnings in Virginia, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.